Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 28, 1997, 10:38 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 29, 1997, 1:10 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 290339 FFWBNA TNC181-290610- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1038 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 110 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WAYNE THUNDERSTORMS...WITH VERY HEAVY DOWNPOURS OF RAIN...WILL MOVE ACROSS WAYNE COUNTY OVER THE NEXT SEVERAL HOURS. SOME OF THESE STORMS WILL MOVE ACROSS AREAS THAT WERE ALREADY SATURATED WITH HEAVY RAINS EARLIER TONIGHT...AND WILL PRODUCE THE LIKELIHOOD OF FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODINjG IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:11 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 28, 8:11 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT SAT JUN 28 1997 ATMOSPHERE SHOULD REMAIN MOIST AND AT LEAST SLIGHTLY UNSTBL THROUGH TONIGHT IN MIDDLE TN. LATEST RUC SFC ANALYSIS SHOWS WK TROF AXIS ACROSS WRN PARTS OF MIDDLE TN, WITH ATTENDANT AREA OF WND/MOISTURE CONVERGENCE AND THETA-E RIDGE. THUS, BLV SOME WIDELY SCTD-SCTD SHOWERS/TSTMS WILL REMAIN PSBL THROUGH THE NIGHT (ESPECIALLY OVER OUR MOST WRN COUNTIES). A 20-30% P:OP SHOULD COVER THE SITUATION PRETTY WELL, BUT WOULDN'T ARGUE WITH LEAVING POPS AT 40% EITHER. OVERALL, FCST SHOULD REQUIRE FEW IF ANY CHANGES.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 28, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 34 min |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 28, 11:41 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 29, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 60 min |
| Jun 29, 6:52 PM CDT | Flash Flood Warning | OHX | White | 4 hr |
| Jun 29, 6:57 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.